Chat with us, powered by LiveChat A 17 year old male patient took an overdose of 40 tablets | acewriters
+1(978)310-4246 credencewriters@gmail.com
  

A 17 year old male patient took an overdose of 40 tablets of 325 mg aspirin. He took the 40 tablets after a fight with his girlfriend. He eventually told a friend and was brought to the Emergency Department and shows the following symptoms:Awake but somewhat lethargic and difficult to arouseTemperature of 100.8, a heart rate of 112, a blood pressure of 90/70 and a respiratory rate of 36.Blood sugar is 86 mg/dL.He is brought into an exam room and begins vomiting. The emergency room physician becomes concerned about his airway and the risk for aspiration because of the vomiting. A decision is then made to intubate. The following treatments are admininstered:Intravenous access is obtained and normal saline is administered by IV.Supplemental oxygen is administered as are anesthetic agents needed to intubate.Endotracheal tube is placed successfully.The patient is placed on a ventilator that provides 100% oxygen delivered at a rate of 12 breaths per minuteAn antidote for aspirin overdose, sodium bicarbonate is provided immediately as is supplemental potassium.The patient is stabilized, but 15 minutes later he goes into an arrhythmia called ventricular fibrillation. Attempts at resuscitation include all of the standard care procedures but fail. The patient dies 30 minutes after arrival.Despite receiving oxygen, airway management and sodium bicarbonate, this patient died from severe acidosis.Why do you think this occurred despite this care? Use critical thinking and the concepts discussed in lecture to investigate this issue and to provide your answer.Your responses will be graded according to the discussion rubric.

error: Content is protected !!